seroxate/paxil

Discussion in 'Fibromyalgia Main Forum' started by syrup, May 20, 2003.

  1. syrup

    syrup New Member

    I was on 10mg paxil for two to three years, felt terrible no sex life but stopped me feelong giddy, slowly withdrew from it usung liquid over four months had the electric shock symptoms etc felt more alert, but then after being free for about six weeks the giddyness came back cant waik cant stand still, dont know which was worse paxil or no paxil? has any one else noticed dizzyness worse after stopping it?
  2. Godslove

    Godslove New Member

    I was on Paxil for 2 years and also had no sex drive. (I am blessed with a terrific husband). I tried several times to stop taking it but had so much anxiety and dizziness I kept returning to it.

    After reading what anti-depressants can do to your brain if taken for a long period of time, I decided that was enough! I weaned myself off Paxil SLOWLY. It was difficult but I finally got through it.

    Now when I feel that gnawing anxiety, I take 1/4 of a tablet of Xanax. I don't take it regularly, just when I need it...that way it doesn't lose it's effectiveness for me.

    I'm not as "mellow" since I stopped taking it...I seem to cry or be overly sensitive sometimes (I never used to cry hardly at all). Someday I hope to stop taking Xanax too...I want to go all natural. I know "natural" just doesn't help some people so you have to do what is good for you.

    Hope this helps.

    Blessings of Health
    Wanda
  3. robbiebaby

    robbiebaby New Member

    Syrup, I was on Paxil 20 mg for 18 months for depression. I suffered through many side-effects getting on that drug, but once it "kicked in", it was a godsend and I felt great.
    Then I realized it wasn't working so well anymore and wanted to get off of it. It took me 8 long months and the withdrawal symptoms were still terrible. (i.e. zapping, feeling ill, awful dizziness)- coming off of paxil has been likened to something equivalent or worse than coming off of heroin.
    After almost a year since I took my last dose of paxil, I still feel like something is not quite right. I feel very strongly that it has had some lasting affect on me.
    I need to go back on anti-depressants, and it won't be Paxil. There are many other drugs out there and I will be a wiser consumer. GP's are prescribing this drug and I don't believe they know "the half of it". I will never go on another anti-depressant unless I am overseen by a knowledgable psychiatrist.
    As soon as the class action suit comes to Ontario, I'm signing up.
  4. benton

    benton New Member

    Hi

    I have to confess your posts have worried me a little. I have been on Seroxat (paxil) for just 3 weeks now. I was on amitriptiline for 4 years. My docotr felt it was time for a change as i wasnt really responding to it anymore. I have to see him in a weeks time to see how im going on. I do feel a bit brighter since taking it and more awake than ive felt for a long time. The only side effect im having is it has killed my appetite and ive lost some weight, and i suppose the sex side of things has been numbed a little!! LOL

    Now im worried bout when i have to come off it... i hope i dont have any horrible side-effects like the ones you are describing...

    Benton
    (mandy)
    xx
  5. robbiebaby

    robbiebaby New Member

    Don't worry about coming off of it now. You are on it, and you may never 'have to come off of it'. But if and when you do, you will have alot of knowledge about withdrawal and know to cut back verrrrrrrrrrrrrry slowly.
    Your dr may give you something else while you are withdrawing to make it easier.
    If it bothers you, discuss it with your doctor and check out the many websites that discuss paxil, along with all the info regarding the various class action suits.
    Because it really helped me get through a very dark time, I cannot be completely negative about it, because it worked.
    I am MUCH wiser now.
    Roberta
  6. benton

    benton New Member

    Hi

    Thanks for that. I am a bit worried, there has been so many negative news reports on Paxil lately and a really frightening programme on the tv a couple of weeks ago. I was on ammitriptiline for so long and i guess im also a bit scared of change!
    I have an appointment with the doctor on June 2nd and i will ask him to reassure me. Thanks again.

    Benton
    (mandy)
    xx
  7. Meerkat60

    Meerkat60 New Member

    My doctor started me on Paxil about three months ago and I had horrible side effects. I had constant nausea, fatigue, loss of appetite and severe IBS (mine is usually mild). I quit taking it and the nausea and fatigue are gone, but the severe IBS and loss of appetite are still here. I wish I had never heard of it.